Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 115, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 10, 2015, 4:18 PM MST for Mohave County, Arizona. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2015, 4:18 PM MST (23:18 UTC)
- Expired
- Sep 10, 2015, 6:15 PM MST
- In force
- 117 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 65 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3210 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
474
WGUS55 KVEF 102318
FFWVEF
AZC015-110115-
/O.NEW.KVEF.FF.W.0115.150910T2318Z-150911T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
418 PM MST THU SEP 10 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL MOHAVE COUNTY IN NORTHWESTERN ARIZONA...
* UNTIL 615 PM MST
* AT 416 PM MST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN NORTH OF KINGMAN. THE STORMS ARE MOVING SOUTH AT 15
MPH. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PACKSADDLE CAMPGROUND...PIERCE FERRY AND ANTARES ROADS...DOLAN
SPRINGS...GOLDEN VALLEY...CHLORIDE...WINDY POINT CAMPGROUND AND NEW
KINGMAN-BUTLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW
LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD
CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS
NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3589 11404 3532 11397 3521 11419 3522 11438
3579 11452
$$
JS2 follow-up statements
579
WGUS75 KVEF 110024
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
524 PM MST THU SEP 10 2015
AZC015-110115-
/O.CON.KVEF.FF.W.0115.000000T0000Z-150911T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
524 PM MST THU SEP 10 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MST FOR
WEST CENTRAL MOHAVE COUNTY...
AT 518 PM MST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN NEAR STATE HIGHWAY 92 SOUTHWEST OF DOLAN SPRINGS AND OVER
GOLDEN VALLEY. FLASH FLOODING REMAINS POSSIBLE THROUGH 515 PM.
SOME LOCATIONS THAT HAVE ARE WILL EXPERIENCE FLOODING INCLUDE...
PACKSADDLE CAMPGROUND...PIERCE FERRY AND ANTARES ROADS...DOLAN
SPRINGS...GOLDEN VALLEY...CHLORIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW
LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD
CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS
NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3589 11404 3532 11397 3521 11419 3522 11438
3579 11452
$$
JS487
WGUS75 KVEF 110107
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
607 PM MST THU SEP 10 2015
AZC015-110115-
/O.EXP.KVEF.FF.W.0115.000000T0000Z-150911T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
607 PM MST THU SEP 10 2015
...THE FLASH FLOOD WARNING FOR WEST CENTRAL MOHAVE COUNTY WILL EXPIRE
AT 615 PM MST...
THUNDERSTORM ACTIVITY HAS DISSIPATED AND HEAVY RAIN HAS ENDED. THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 615 AS FLOODING IS
NO LONGER EXPECTED TO POSE A THREAT.
LAT...LON 3589 11404 3532 11397 3521 11419 3522 11438
3579 11452
$$
JSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 3:18 PM MST, 1 hour earlier.
Area forecast discussion, Sep 10, 3:18 PM MST, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 318 PM PDT THU SEP 10 2015 .SYNOPSIS...MONSOON MOISTURE WILL KEEP THUNDERSTORMS IN THE FORECAST ACROSS THE MOJAVE DESERT SOUTH OF LAS VEGAS INTO THIS EVENING. MAINLY DRY AND HOT CONDITIONS ARE EXPECTED FRIDAY AS HIGH PRESSURE STRENGTHENS OVERHEAD. CONFIDENCE CONTINUES TO INCREASE IN MOISTURE ASSOCIATED WITH TROPICAL STORM LINDA TO PUSH NORTH ACROSS THE REGION THIS WEEKEND INTO EARLY NEXT WEEK RESULTING IN COOLER TEMPERATURES AND INCREASED CHANCES OF THUNDERSTORMS. && .DISCUSSION...ISOLATED THUNDERSTORMS ACROSS SAN BERNARDINO AND MOHAVE COUNTIES AND SOUTHERN CLARK COUNTY THIS AFTERNOON WILL PROBABLY PERSIST INTO THE EVENING HOURS BUT WILL LOSE SUPPORT ONCE THE SUN SETS. HIGH PRESSURE STRENGTHENING OVER NEVADA WILL SUPPRESS CONVECTION FRIDAY AND DRIER AIR WILL PUSH SOUTH WITH CONVECTION LIMITED TO MAINLY SOUTHWEST SAN BERNARDINO COUNTY. THE MOJAVE PRESERVE AND HIGHER ELEVATIONS OF SOUTHERN MOHAVE COUNTY COULD POSSIBLY SEE A STORM DEVELOP AS WELL. WITH THE STRONG HIGH PRESSURE IN PLACE...MOST AREAS WILL SEE HIGH TEMPERATURES NEARLY 10 DEGREES ABOVE NORMAL. THE HIGH WILL WEAKEN SATURDAY WHILE WHAT IS LEFT OF FORMER HURRICANE LINDA BEGINS TO APPROACH THE SOUTHERN CALIFORNIA COAST. AS A RESULT...MOISTURE WILL BEGIN TO INCREASE AGAIN BY SATURDAY AFTERNOON WITH THUNDERSTORM CHANCES ACROSS ALL OF SAN BERNARDINO COUNTY AND SOUTHERN CLARK AND SOUTHERN MOHAVE COUNTIES. SUNDAY HAS THE POTENTIAL TO BE AN ACTIVE DAY AREA WIDE AS THE SHORTWAVE TROUGH ASSOCIATED WITH LINDA REMNANTS PUSHES NORTH INTO NEVADA. PLENTY OF MOISTURE COMBINED WITH INSTABILITY AND THE SHORTWAVE SHOULD LEAD TO AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS. THERE IS SOME CONCERN THAT EXTENSIVE CLOUD COVER IN THE MORNING COULD LIMIT STORM DEVELOPMENT AND HEAVY RAIN POTENTIAL SOMEWHAT BUT I AM NOT CONFIDENT THAT WILL BE THE CASE GIVEN THE STRENGTH OF THE WAVE DEPICTED BY THE MODELS. A SIGNIFICANT DROP IN TEMPERATURES IS EXPECTED FOR SUNDAY WITH HIGH TEMPERATURES BACK DOWN TO NEAR NORMAL. SHOWERS AND THUNDERSTORMS WILL PERSIST INTO THE EVENING BUT WE SHOULD SEE A DOWNWARD TREND FROM WEST TO EAST OVERNIGHT AS THE SHORTWAVE EXITS. MONDAY LOOKS TO BE ANOTHER INTERESTING DAY AS ANOTHER SHORTWAVE BREAKING OFF OF A LONG WAVE PACIFIC TROUGH MOVES INTO CALIFORNIA. THERE SHOULD STILL BE AMPLE MOISTURE IN PLACE TO INTERACT WITH THIS SHORTWAVE TO PRODUCE AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA. THE WEST MAY ACTUALLY SEE ENOUGH DRY AIR MOVE IN TO SEVERELY LIMIT CHANCE OF CONVECTION. TEMPERATURES ARE FORECAST TO DROP A LITTLE MORE MONDAY COMPARED TO SUNDAY. FOR TUESDAY THROUGH THURSDAY...NO CHANGES WERE MADE TO THE FORECAST. THE LONG WAVE PACIFIC TROUGH WILL GRADUALLY TRAVERSE THE WESTERN U.S. THROUGH THE PERIOD. WE COULD STILL SEE SOME SHOWERS AND THUNDERSTORMS EAST TUESDAY BUT BY THURSDAY THE MOISTURE SHOULD BE SCOURED OUT BY GENERALLY WESTERLY WINDS. TEMPERATURES LOOK TO BE A LITTLE BELOW NORMAL THROUGH THE PERIOD. && .AVIATION...FOR MCCARRAN...WINDS WILL FOLLOW TYPICAL DIURNAL TRENDS THROUGH FRIDAY WITH EAST WINDS IN THE DAY AND SOUTH/SOUTHWEST WINDS AT NIGHT. THUNDERSTORMS ARE EXPECTED TO REMAIN SOUTH OF THE AREA. MOISTURE WILL INCREASE SUNDAY WITH ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED IN THE LAS VEGAS VALLEY WITH POTENTIAL FOR GUSTY AND ERRATIC WINDS. CEILINGS COULD POTENTIALLY LOWER TO 8 KFT AT TIMES. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED-ISOLATED SHRA/TSRA WILL BE POSSIBLE THROUGH THIS EVENING PRIMARILY SOUTH OF KLAS. GUSTY AND ERRATIC WINDS WILL BE POSSIBLE IN AND NEAR ANY SHRA/TSRA. OTHERWISE RELATIVELY LIGHT WINDS WILL FAVOR TYPICAL DIURNAL TRENDS. EXPECT SCT-BKN CLOUDS AOA 7K-12K FEET AS WELL SOUTH OF LAS VEGAS. AREAS OF FU AND HZ ARE POSSIBLE IN AROUND KBIH REDUCING VSBY AND CREATING LOCALIZED MOUNTAIN OBSCURATIONS. MOST OF THE AREA WILL BE FREE OF THUNDERSTORMS FRIDAY WITH AREAS SOUTH OF LAS VEGAS SEEING A CHANCE OF STORMS AGAIN SATURDAY. MOISTURE AND THUNDERSTORM COVERAGE WILL INCREASE ACROSS THE ENTIRE AREA SUNDAY. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && HARRISON FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 3:21 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.